Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Update-Leg Pain and Restarting Meds
May 14, 2006

Dr. Henry, You answered a question for me about two weeks ago when I had a question about restarting meds after stopping because of extreme leg pain. I've been off the meds for two weeks now. They did unblind the study and I was on Sustiva and Epzicom. After stopping the meds the leg and feet pain lessened a lot immediately (about 1/2) but then it has been a slow process over the past two weeks. Now basically I have some minor leg aching, but my feet are very very sore to touch, like a burning feeling when you touch them. It makes it difficult to wear shoes. This also seems to be getting better. Now with that background, I'll meet with my doctor on Monday to discuss restarting treatment. In your experience, can you give a likliehood of which of the meds, sustiva or epzicom was the most likely cause of my problem? I don't intend to restart the Epzicom, but if it was the likely cuase, I would not mind restarting Sustiva with Truvada. My other option may be to go with boosted Reyataz and Truvada. If I were your patient, what would you recommend? Thanks so much for your insight. David in St. Louis

Response from Dr. Henry

As mentioned before none of the meds in your regimen often cause peripheral neuropathy. I have encountered several patients who seemed very sensitive to lamuvudine (3TC which is a component of Epzicom). FTC (a component of Truvada) is fairly similar to 3TC so it may be a toss up whether that would be any better. That being said I generally would go with quite a different regimen to see if your previous experience can be avoided-thus the ritonavir boosted Reyataz and Truvada seems more attractive in your situation. KH



Previous
Lipodystrophy and Vitamins
Next
sluring your words

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement